Alert archive / Nebraska / Wind Advisories in 2008
Wind Advisory 6, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Apr 11, 2008, 3:17 AM CDT for 24 counties in Nebraska; 6 counties in Kansas. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2008, 3:17 AM CDT (08:17 UTC)
- Expired
- Apr 11, 2008, 7:55 PM CDT
- In force
- 17 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 110817 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 317 AM CDT FRI APR 11 2008 KSZ005-NEZ039>041-046>049-060>064-072>076-082>085-111630- /O.NEW.KGID.WI.Y.0006.080411T0817Z-080412T0100Z/ PHILLIPS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON- BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY- FURNAS-HARLAN-FRANKLIN-WEBSTER- INCLUDING THE CITIES OF...PHILLIPSBURG...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...BEAVER CITY...ALMA... FRANKLIN...RED CLOUD 317 AM CDT FRI APR 11 2008 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. A VERY STRONG LATE WINTER...EARLY SPRING STORM SYSTEM WILL SLOWLY BE EXITING THE REGION TODAY. A TIGHT SFC PRESSURE GRADIENT WILL CONTINUE TO EXIST AS HIGH PRESSURE BEGINS TO BUILD IN FROM THE WEST. CONSEQUENTLY...STRONG NORTHWEST WINDS WILL BE A WIDESPREAD CONCERN TODAY. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ006-007-017>019-NEZ077-086-087-111630- /O.NEW.KGID.WI.Y.0006.080411T1400Z-080412T0100Z/ SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-FILLMORE-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...PLAINVILLE... STOCKTON...OSBORNE...BELOIT...GENEVA...SUPERIOR...NELSON...HEBRON 317 AM CDT FRI APR 11 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING. A VERY STRONG LATE WINTER...EARLY SPRING STORM SYSTEM WILL SLOWLY BE EXITING THE REGION TODAY. A TIGHT SFC PRESSURE GRADIENT WILL CONTINUE TO EXIST AS HIGH PRESSURE BEGINS TO BUILD IN FROM THE WEST. CONSEQUENTLY...STRONG NORTHWEST WINDS WILL BE A WIDESPREAD CONCERN TODAY. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WESELY
2 follow-up statements
000 WWUS73 KGID 111549 AAA NPWGID URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 1049 AM CDT FRI APR 11 2008 KSZ005-NEZ039>041-046>049-060>064-072>076-082>085-120100- /O.CON.KGID.WI.Y.0006.000000T0000Z-080412T0100Z/ PHILLIPS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON- BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY- FURNAS-HARLAN-FRANKLIN-WEBSTER- INCLUDING THE CITIES OF...PHILLIPSBURG...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...BEAVER CITY...ALMA... FRANKLIN...RED CLOUD 1049 AM CDT FRI APR 11 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH WILL REMAIN POSSIBLE THROUGH THIS AFTERNOON. WINDS ARE EXPECTED TO EASE BELOW ADVISORY CRITERIA DURING THE EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ006-007-017>019-NEZ077-086-087-120100- /O.CON.KGID.WI.Y.0006.000000T0000Z-080412T0100Z/ SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-FILLMORE-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...PLAINVILLE... STOCKTON...OSBORNE...BELOIT...GENEVA...SUPERIOR...NELSON...HEBRON 1049 AM CDT FRI APR 11 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH WILL REMAIN POSSIBLE THROUGH THIS AFTERNOON. WINDS ARE EXPECTED TO EASE BELOW ADVISORY CRITERIA DURING THE EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGID 120055 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 755 PM CDT FRI APR 11 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 120200- /O.CAN.KGID.WI.Y.0006.000000T0000Z-080412T0100Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 755 PM CDT FRI APR 11 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED TO BELOW ADVISORY CRITERIA OVER MOST OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. FOR THE OVERNIGHT HOURS...NORTH TO NORTHWEST WINDS OF 15 TO 30 MPH ARE EXPECTED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Apr 11, 12:16 AM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Apr 11, 12:16 AM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1216 AM CDT FRI APR 11 2008 .AVIATION...06Z TAF. LIGHT SNOW SHOWERS CURRENTLY ONGOING ACROSS THE AREA...AND EXPECT THE GRI TERMINAL TO BE IMPACTED BY A FEW OF THESE SHOWERS OVER THE NEXT FEW HOURS BEFORE GRADUALLY TAPERING OFF. EXPECTING CONDITIONS TO REMAIN PRIMARILY MVFR THROUGHOUT THE TAF PERIOD. MODELS CONTINUE TO HINT AT ANOTHER QUICK SHOT OF SNOW THIS AFTERNOON...WITH QUIET CONDITIONS EXPECTED TO PREVAIL TONIGHT. ANOTHER CONCERN FOR TODAY LIES WITH WINDS...AS A TIGHT SURFACE PRESSURE GRADIENT WILL ALLOW NORTHWESTERLY WINDS TO REACH NEAR 25 TO 30 MPH WITH GUSTS NEAR 40 MPH THIS AFTERNOON. && .PREV DISCUSSION... /ISSUED 933 PM CDT THU APR 10 2008/ UPDATE...ALL WINTER WEATHER WARNINGS AND ADVISORIES HAVE BEEN CANCELLED. MASSIVE UPPER LEVEL LOW PRESSURE NO SPINNING NORTH OF OMAHA. DRY AIR HAS WRAPPED INTO THE SYSTEM AND REALLY CUT THE SNOW OVER THE CFWA. MAIN DEFORMATION AXIS HAS DRIFTED WEST OF THE CWFA AS A RESULT. WHILE WE WILL SEE PERIODS OF SNOW SHOWERS TONIGHT ACROSS THE CWFA...AND SOME BLOWING SNOW IN THE FAR NORTH/WEST FRINGES... ADDITIONAL SNOWFALL TONIGHT WILL BE FAR LESS THAN ONE INCH. SO...WITH ADDITIONAL SNOWFALL ESSENTIALLY VERY LITTLE BEST...AND VISIBILITIES CONTINUING TO IMPROVE...SEE NO REASON TO KEEP CURRENT WARNINGS/ADVISORIES. NEXT ADVISORY SITUATION MAY COME AS EARLY AS LATER TONIGHT...WITH WINDS NOW STARTING TO CRANK UP TO 30 MPH. THAT SHOULD CONTINUE FRIDAY WITH A WIND ADVISORY LIKELY NEEDED. PREV DISCUSSION... /ISSUED 302 PM CDT THU APR 10 2008/ SHORT TERM...TONIGHT THROUGH 12Z SATURDAY. LATEST WATER VAPOR IMAGERY SHOWS A STRONG UPPER LOW SITTING OVER NORTH CENTRAL KANSAS. REGIONAL RADAR MOSAIC SHOWS THE DRY-SLOT ASSOCIATED WITH THIS LOW WORKING ACROSS NORTH CENTRAL KANSAS INTO CENTRAL IOWA WHILE THE AREA OF MID LEVEL DEFORMATION AND RESULTANT FRONTOGENESIS ON THE COOL SIDE OF THE LOW IS PRODUCING A BAND PRECIPITATION FROM NORTHWEST KANSAS INTO CENTRAL AND EASTERN NEBRASKA. THE RUC IS SHOWING STRONG DYNAMIC COOLING FROM THIS LOW WHICH HAS COOLED THE ENTIRE THERMAL PROFILE BELOW 700MB AND HAS GENERALLY RESULTED IN A SWITCH OVER FROM RAIN TO SNOW WITHIN THE PRECIP BAND AT A SURFACE TEMPERATURES NEAR 35F. THE HEAVIEST SNOW THUS FAR HAS OCCURRED WEST OF AN ORD TO KEARNEY LINE BUT HAS RESULTED IN LIGHT SNOW ACCUMULATIONS UP TO AN INCH. VERY ACTIVE PATTERN WILL CONTINUE ACROSS THE AREA TONIGHT INTO FRIDAY AS THE UPPER LOW CONTINUES TO SPIN NORTHEAST INTO THE UPPER MIDWEST. THIS WILL SLOWLY PUSH THE BAND OF MODERATE TO STRONG DEFORMATION/FRONTOGENESIS AND THE RESULTANT PRECIPITATION BAND IN THE 700-600MB LAYER NORTHWARD INTO THE UPPER MIDWEST DURING THE EVENING HOURS. HOWEVER...LIGHT TO BRIEFLY MODERATE PRECIPITATION WILL STILL BE LIKELY ON THE BACK SIDE OF THE LOW THROUGH MOST OF THE OVERNIGHT WITH AN ADDITIONAL 1 TO 3 INCHES OF SNOW POSSIBLE NORTH OF A YORK TO ALMA LINE. MAIN ISSUE IS WHETHER ANY OF THIS WET SNOW WILL BLOW AROUND ONCE NORTH WINDS INCREASE TONIGHT. GIVEN VERY WET...PASTY NATURE OF THE SNOW WILL OPT TO DOWNGRADE THE SNOW AND BLOWING SNOW ADVISORY TO JUST A SNOW ADVISORY WHILE KEEPING THE WINTER STORM WARNING FOR DAWSON AND VALLEY COUNTIES. SOUTH OF THIS SAME LINE THE DRY-SLOT COMPLICATES MATTERS AS MOST OF THIS AREA IS ALREADY DRYING OUT THIS MID AFTERNOON WHILE ONLY SOME WEAK WRAP AROUND PRECIPITATION LOOKS POSSIBLE THIS EVENING TO OVERNIGHT. THIS AREA MAY NOT SEE MUCH IF ANY ADDITIONAL PRECIPITATION BUT WILL KEEP A CHANCE OF RAIN AND SNOW THROUGH THE NIGHT. THE UPPER LOW THEN SLIDES NORTHEAST TOWARD THE GREAT LAKES FRIDAY INTO FRIDAY NIGHT WITH SOME LIGHT SNOW OR FLURRIES WRAPPING INTO THE REGION MOST OF THE DAY AND EVENING. HOWEVER...THE WIND WILL BE THE MAIN PROBLEM AS BUFKIT MOMENTUM TRANSFER SHOWS MEAN WINDS OF 35 KTS WITH GUST POTENTIAL TO 45 KNOTS POSSIBLE. THIS WILL LIKELY REQUIRE A WIND ADVISORY FOR THE ENTIRE FORECAST FOR TOMORROW BUT WILL LET PRECIPITATION HEADLINES EXPIRE FIRST BEFORE ISSUING A WIND HEADLINE. LONG TERM...12Z SATURDAY THROUGH THURSDAY. MAIN FORECAST CONCERNS WILL BE TEMPERATURES. NORTHERLY FLOW IS EXPECTED ON SATURDAY WITH A WEAK SURFACE HIGH PRESSURE SYSTEM THAT SHOULD HELP TO CLEAR THINGS OUT. WITH NORTHERLY FLOW EXPECT THAT TEMPERATURES WILL BE ON THE COOLER SIDE. ANOTHER CONCERN WILL BE HOW MUCH SNOW IS ON THE GROUND AFTER THE CURRENT SYSTEM MOVES THROUGH. HAVE KEPT TEMPERATURES A LITTLE COOLER FOR SATURDAY. THE NORTH OR NORTHWEST FLOW AND A WEAK HIGH PRESSURE SYSTEM WILL CONTINUE SATURDAY NIGHT INTO SUNDAY. HAVE KEPT TEMPERATURES STILL COOL FOR SUNDAY FOR ANY LINGERING SNOW AND WITH MOISTURE TEMPERATURES WILL BE A LITTLE SLOWER TO WARM. OVER THE WEEKEND A RIDGE BUILDS IN THE WEST AND WILL START TO AFFECT THE PLAINS EARLY IN THE WEEK. THE SURFACE HIGH PRESSURE SYSTEM MOVES TO THE EAST AND WINDS INCREASE FROM THE SOUTH AS THE UPPER RIDGE MOVES IN FROM THE WEST. IN ADDITION...WARM ADVECTION INCREASES AND TEMPERATURES SHOULD WARM NICELY. DURING THE WEEK THE RIDGE MOVES ACROSS THE FORECAST AREA AND TEMPERATURES AT 850MB WARM DRAMATICALLY. SO EXPECT WARM TEMPERATURES THROUGH THE MAJORITY OF THE WEEK. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Apr 10, 9:16 PM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 916 PM CDT THU APR 10 2008 NEZ039>041-046-047-060-061-072-073-082-111200- VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-DAWSON-BUFFALO-GOSPER-PHELPS- FURNAS- 916 PM CDT THU APR 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA... NORTHWEST OF A FULLERTON...TO KEARNEY LINE. .DAY ONE...TONIGHT. NORTHWEST WINDS UP TO 40 MPH WILL TEAM WITH SNOW SHOWERS AND THE SNOW ON THE GROUND TO CAUSE SOME BLOWING SNOW ISSUES...AND REDUCED VISIBILITIES OVERNIGHT. VISIBILITIES OVERNIGHT COULD BE DOWN TO LESS THAN 2 MILES AT TIMES. THE BLOWING AND DRIFTING SNOW WILL BE MOST PREVALENT IN OPEN COUNTRY. SLUSHY...SNOW PACKED ROADS WILL BE NOTED THROUGH THE NIGHT. FORTUNATELY...ADDITIONAL SNOW ACCUMULATIONS WILL BE LESS THAN ONE INCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NORTHWEST WINDS ARE EXPECTED TO INCREASE FRIDAY MORNING TO NEAR 30 MPH...WITH GUSTS TO AROUND 40 MPH. THE STRONG WINDS WILL CONTINUE THROUGH FRIDAY AFTERNOON BEFORE DIMINISHING DURING THE EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ005>007-017>019-NEZ048-049-062>064-074>077-083>087-111200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-MERRICK-POLK-HALL- HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-HARLAN-FRANKLIN-WEBSTER- NUCKOLLS-THAYER- 916 PM CDT THU APR 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA... SOUTHEAST OF A FULLERTON TO KEARNEY LINE...AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. SCATTERED SNOW SHOWERS WILL TEAM WITH GUSTY NORTHWEST WINDS TO OCCASIONALLY REDUCE VISIBILITIES TO LESS THAN 4 MILES AT TIMES OVERNIGHT...BUT NO SIGNIFICANT SNOW ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NORTHWEST WINDS ARE EXPECTED TO INCREASE FRIDAY MORNING TO NEAR 30 MPH...WITH GUSTS TO AROUND 40 MPH. THE STRONG WINDS WILL CONTINUE THROUGH FRIDAY AFTERNOON BEFORE DIMINISHING DURING THE EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Wind Advisories in Nebraska, 2008Wind Advisories in Kansas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.